August  2020, 40(8): 4625-4652. doi: 10.3934/dcds.2020195

Ruelle operator for continuous potentials and DLR-Gibbs measures

1. 

Departamento de Matemática - UnB, 70910-900, Brasília, Brazil

2. 

Departamento de Matemática - UFRGS, 91509-900, Porto Alegre, Brazil

3. 

Departamento de Matemática - UFRJ, 21941-909, Rio de Janeiro, Brazil

* Corresponding author: Leandro Cioletti

Received  January 2019 Revised  October 2019 Published  May 2020

Fund Project: The authors would like to acknowledge financial support by CAPES, CNPq (PQ 313217/2018-1, PQ 407129/2013-8, PQ 312632/2018-5, Universal 426814/2016-9) and FAP-DF

In this work we study the Ruelle Operator associated to a continuous potential defined on a countable product of a compact metric space. We prove a generalization of Bowen's criterion for the uniqueness of the eigenmeasures and that one-sided one-dimensional DLR-Gibbs measures associated to a continuous translation invariant specifications are eigenmeasures of the transpose of the Ruelle operator. From the last claim one gets that for a continuous potential the concept of eigenprobability for the transpose of the Ruelle operator is equivalent to the concept of DLR probability.

Bounded extensions of the Ruelle operator to the Lebesgue space of integrable functions, with respect to the eigenmeasures, are studied and the problem of existence of maximal positive eigenfunctions for them is considered. One of our main results in this direction is the existence of such positive eigenfunctions for Bowen's potential in the setting of a compact and metric alphabet. We also present a version of Dobrushin's Theorem in the setting of Thermodynamic Formalism.

Citation: Leandro Cioletti, Artur O. Lopes, Manuel Stadlbauer. Ruelle operator for continuous potentials and DLR-Gibbs measures. Discrete and Continuous Dynamical Systems, 2020, 40 (8) : 4625-4652. doi: 10.3934/dcds.2020195
References:
[1]

J. Aaronson, An Introduction to Infinite Ergodic Theory, Mathematical Surveys and Monographs, 50, American Mathematical Society, Providence, RI, 1997. doi: 10.1090/surv/050.

[2]

J. Aaronson, M. Denker and M. Urbanski, Ergodic theory for Markov fibred systems and parabolic rational maps, Trans. Amer. Math. Soc. 337 (1993) 495–548. doi: 10.1090/S0002-9947-1993-1107025-2.

[3]

M. Aizenman and B. Simon, A comparison of plane rotor and Ising models, Phys. Lett. A, 76 (1980), 281-282.  doi: 10.1016/0375-9601(80)90493-4.

[4]

V. Baladi, Positive Transfer Operators and Decay of Correlations, Advanced Series in Nonlinear Dynamics, 16, World Scientific Publishing Co., Inc., River Edge, NJ, 2000. doi: 10.1142/9789812813633.

[5]

A. T. BaravieraL. M. CiolettiA. O. LopesJ. Mohr and R. R. Souza, On the general one-dimensional $XY$ model: Positive and zero temperature, selection and non-selection, Rev. Math. Phys., 23 (2011), 1063-1113.  doi: 10.1142/S0129055X11004527.

[6]

S. BerghoutR. Fernández and E. Verbitskiy, On the relation between Gibbs and $g$ -measures, Ergodic Theory Dynam. Systems, 39 (2019), 3224-3249.  doi: 10.1017/etds.2018.13.

[7]

T. Bousch, La condition de Walters, Ann. Sci. École Norm. Sup. (4), 34 (2001), 287–311. doi: 10.1016/S0012-9593(00)01062-4.

[8]

R. Bowen, Equilibrium States and the Ergodic Theory of Anosov Diffeomorphisms, Lecture Notes in Mathematics, 470, Springer-Verlag, Berlin, 2008. doi: 10.1007/978-3-540-77695-6.

[9]

L. Cioletti, M. Denker, A. O. Lopes and M. Stadlbauer, Spectral properties of the Ruelle operator for product-type potentials on shift spaces, J. Lond. Math. Soc. (2), 95 (2017), 684–704. doi: 10.1112/jlms.12031.

[10]

L. Cioletti and A. O. Lopes, Phase transitions in one-dimensional translation invariant systems: A Ruelle operator approach, J. Stat. Phys., 159 (2015), 1424-1455.  doi: 10.1007/s10955-015-1202-4.

[11]

L. Cioletti and A. O. Lopes, Interactions, specifications, DLR probabilities and the Ruelle operator in the one-dimensional lattice, Discrete Contin. Dyn. Syst., 37 (2017), 6139-6152.  doi: 10.3934/dcds.2017264.

[12]

L. Cioletti and E. A. Silva, Spectral properties of the Ruelle operator on the Walters class over compact spaces, Nonlinearity, 29 (2016), 2253-2278.  doi: 10.1088/0951-7715/29/8/2253.

[13]

L. CiolettiE. A. Silva and M. Stadlbauer, Thermodynamic formalism for topological Markov chains on standard Borel spaces, Discrete Contin. Dyn. Syst., 39 (2019), 6277-6298.  doi: 10.3934/dcds.2019274.

[14]

M. DenkerY. Kifer and M. Stadlbauer, Thermodynamic formalism for random countable Markov shifts, Discrete Contin. Dyn. Syst., 22 (2008), 131-164.  doi: 10.3934/dcds.2008.22.131.

[15]

M. Denker and M. Urbanski, On the existence of conformal measures, Trans. Amer. Math. Soc., 328 (1991), 563-587.  doi: 10.1090/S0002-9947-1991-1014246-4.

[16]

R. FernándezS. Gallo and G. Maillard, Regular $C$-measures are not always Gibbsian, Electron. Commun. Probab., 16 (2011), 732-740.  doi: 10.1214/ECP.v16-1681.

[17]

H.-O. Georgii, Gibbs Measures and Phase Transitions, De Gruyter Studies in Mathematics, 9, Walter de Gruyter & Co., Berlin, 2011. doi: 10.1515/9783110250329.

[18]

J. Ginibre, General formulation of Griffiths' inequalities, Comm. Math. Phys., 16 (1970), 310-328.  doi: 10.1007/BF01646537.

[19]

J. Glimm and A. Jaffe, Quantum Physics. A Functional Integral Point of View, Springer-Verlag, New York, 1987. doi: 10.1007/978-1-4612-4728-9.

[20]

R. B. Griffiths, Correlations in Ising ferromagnets, J. Math. Phys., 8 (1967), 478-483.  doi: 10.1063/1.1705219.

[21]

R. B. Griffiths, Correlations in Ising ferromagnets. III. A mean-field bound for binary correlations, Comm. Math. Phys., 6 (1967) 121–127. doi: 10.1007/BF01654128.

[22]

M. Lin, Mixing for Markov operators, Z. Wahrscheinlichkeitstheorie und Verw. Gebiete, 19 (1971), 231-242.  doi: 10.1007/BF00534111.

[23]

A. O. LopesJ. K. MengueJ. Mohr and R. R. Souza, Entropy and variational principle for one-dimensional lattice systems with a general a priori probability: Positive and zero temperature, Ergodic Theory Dynam. Systems, 35 (2015), 1925-1961.  doi: 10.1017/etds.2014.15.

[24]

R. Mañé, The Hausdorff dimension of horseshoes of diffeomorphisms of surfaces, Bol. Soc. Brasil. Mat. (N.S.), 20 (1990), 1-24.  doi: 10.1007/BF02585431.

[25]

S. Muir and M. Urbański, Thermodynamic formalism for a modified shift map, Stoch. Dyn., 14 (2014), 38pp. doi: 10.1142/S0219493713500202.

[26]

W. Parry and M. Pollicott, Zeta functions and the periodic orbit structure of hyperbolic dynamics, Astérisque, 187-188 (1990), 268pp.

[27]

D. Ruelle, A variational formulation of equilibrium statistical mechanics and the {G}ibbs phase rule, Comm. Math. Phys., 5 (1967), 324-329.  doi: 10.1007/BF01646446.

[28]

D. Ruelle, Statistical mechanics of a one-dimensional lattice gas, Comm. Math. Phys., 9 (1968), 267-278.  doi: 10.1007/BF01654281.

[29]

D. Ruelle, The thermodynamic formalism for expanding maps, Comm. Math. Phys., 125 (1989), 239-262.  doi: 10.1007/BF01217908.

[30]

O. Sarig, Thermodynamic formalism for countable Markov shifts, in Hyperbolic Dynamics, Fluctuations and Large Deviations, Proc. Sympos. Pure Math., 89, Amer. Math. Soc., Providence, RI, 2015, 81–117.

[31]

J. G. Sinaĭ, Gibbs measures in ergodic theory, Uspehi Mat. Nauk, 27 (1972), 21-64.  doi: 10.1070/RM1972v027n04ABEH001383.

[32]

H. E. Stanley, Dependence of critical properties on dimensionality of spins, Phys. Rev. Lett., 20 (1968), 589-592.  doi: 10.1103/PhysRevLett.20.589.

[33]

A. C. D. van EnterR. Fernández and A. D. Sokal, Regularity properties and pathologies of position-space renormalization-group transformations: Scope and limitations of Gibbsian theory, J. Statist. Phys., 72 (1993), 879-1167.  doi: 10.1007/BF01048183.

[34]

P. Walters, A variational principle for the pressure of continuous transformations, Amer. J. Math., 97 (1975), 937-971.  doi: 10.2307/2373682.

[35]

P. Walters, Invariant measures and equilibrium states for some mappings which expand distances, Trans. Amer. Math. Soc., 236 (1978), 121-153.  doi: 10.1090/S0002-9947-1978-0466493-1.

[36]

P. Walters, Convergence of the Ruelle operator for a function satisfying Bowen's condition, Trans. Amer. Math. Soc., 353 (2001), 327-347.  doi: 10.1090/S0002-9947-00-02656-8.

[37]

P. Walters, A natural space of functions for the Ruelle operator theorem, Ergodic Theory Dynam. Systems, 27 (2007), 1323-1348.  doi: 10.1017/S0143385707000028.

show all references

References:
[1]

J. Aaronson, An Introduction to Infinite Ergodic Theory, Mathematical Surveys and Monographs, 50, American Mathematical Society, Providence, RI, 1997. doi: 10.1090/surv/050.

[2]

J. Aaronson, M. Denker and M. Urbanski, Ergodic theory for Markov fibred systems and parabolic rational maps, Trans. Amer. Math. Soc. 337 (1993) 495–548. doi: 10.1090/S0002-9947-1993-1107025-2.

[3]

M. Aizenman and B. Simon, A comparison of plane rotor and Ising models, Phys. Lett. A, 76 (1980), 281-282.  doi: 10.1016/0375-9601(80)90493-4.

[4]

V. Baladi, Positive Transfer Operators and Decay of Correlations, Advanced Series in Nonlinear Dynamics, 16, World Scientific Publishing Co., Inc., River Edge, NJ, 2000. doi: 10.1142/9789812813633.

[5]

A. T. BaravieraL. M. CiolettiA. O. LopesJ. Mohr and R. R. Souza, On the general one-dimensional $XY$ model: Positive and zero temperature, selection and non-selection, Rev. Math. Phys., 23 (2011), 1063-1113.  doi: 10.1142/S0129055X11004527.

[6]

S. BerghoutR. Fernández and E. Verbitskiy, On the relation between Gibbs and $g$ -measures, Ergodic Theory Dynam. Systems, 39 (2019), 3224-3249.  doi: 10.1017/etds.2018.13.

[7]

T. Bousch, La condition de Walters, Ann. Sci. École Norm. Sup. (4), 34 (2001), 287–311. doi: 10.1016/S0012-9593(00)01062-4.

[8]

R. Bowen, Equilibrium States and the Ergodic Theory of Anosov Diffeomorphisms, Lecture Notes in Mathematics, 470, Springer-Verlag, Berlin, 2008. doi: 10.1007/978-3-540-77695-6.

[9]

L. Cioletti, M. Denker, A. O. Lopes and M. Stadlbauer, Spectral properties of the Ruelle operator for product-type potentials on shift spaces, J. Lond. Math. Soc. (2), 95 (2017), 684–704. doi: 10.1112/jlms.12031.

[10]

L. Cioletti and A. O. Lopes, Phase transitions in one-dimensional translation invariant systems: A Ruelle operator approach, J. Stat. Phys., 159 (2015), 1424-1455.  doi: 10.1007/s10955-015-1202-4.

[11]

L. Cioletti and A. O. Lopes, Interactions, specifications, DLR probabilities and the Ruelle operator in the one-dimensional lattice, Discrete Contin. Dyn. Syst., 37 (2017), 6139-6152.  doi: 10.3934/dcds.2017264.

[12]

L. Cioletti and E. A. Silva, Spectral properties of the Ruelle operator on the Walters class over compact spaces, Nonlinearity, 29 (2016), 2253-2278.  doi: 10.1088/0951-7715/29/8/2253.

[13]

L. CiolettiE. A. Silva and M. Stadlbauer, Thermodynamic formalism for topological Markov chains on standard Borel spaces, Discrete Contin. Dyn. Syst., 39 (2019), 6277-6298.  doi: 10.3934/dcds.2019274.

[14]

M. DenkerY. Kifer and M. Stadlbauer, Thermodynamic formalism for random countable Markov shifts, Discrete Contin. Dyn. Syst., 22 (2008), 131-164.  doi: 10.3934/dcds.2008.22.131.

[15]

M. Denker and M. Urbanski, On the existence of conformal measures, Trans. Amer. Math. Soc., 328 (1991), 563-587.  doi: 10.1090/S0002-9947-1991-1014246-4.

[16]

R. FernándezS. Gallo and G. Maillard, Regular $C$-measures are not always Gibbsian, Electron. Commun. Probab., 16 (2011), 732-740.  doi: 10.1214/ECP.v16-1681.

[17]

H.-O. Georgii, Gibbs Measures and Phase Transitions, De Gruyter Studies in Mathematics, 9, Walter de Gruyter & Co., Berlin, 2011. doi: 10.1515/9783110250329.

[18]

J. Ginibre, General formulation of Griffiths' inequalities, Comm. Math. Phys., 16 (1970), 310-328.  doi: 10.1007/BF01646537.

[19]

J. Glimm and A. Jaffe, Quantum Physics. A Functional Integral Point of View, Springer-Verlag, New York, 1987. doi: 10.1007/978-1-4612-4728-9.

[20]

R. B. Griffiths, Correlations in Ising ferromagnets, J. Math. Phys., 8 (1967), 478-483.  doi: 10.1063/1.1705219.

[21]

R. B. Griffiths, Correlations in Ising ferromagnets. III. A mean-field bound for binary correlations, Comm. Math. Phys., 6 (1967) 121–127. doi: 10.1007/BF01654128.

[22]

M. Lin, Mixing for Markov operators, Z. Wahrscheinlichkeitstheorie und Verw. Gebiete, 19 (1971), 231-242.  doi: 10.1007/BF00534111.

[23]

A. O. LopesJ. K. MengueJ. Mohr and R. R. Souza, Entropy and variational principle for one-dimensional lattice systems with a general a priori probability: Positive and zero temperature, Ergodic Theory Dynam. Systems, 35 (2015), 1925-1961.  doi: 10.1017/etds.2014.15.

[24]

R. Mañé, The Hausdorff dimension of horseshoes of diffeomorphisms of surfaces, Bol. Soc. Brasil. Mat. (N.S.), 20 (1990), 1-24.  doi: 10.1007/BF02585431.

[25]

S. Muir and M. Urbański, Thermodynamic formalism for a modified shift map, Stoch. Dyn., 14 (2014), 38pp. doi: 10.1142/S0219493713500202.

[26]

W. Parry and M. Pollicott, Zeta functions and the periodic orbit structure of hyperbolic dynamics, Astérisque, 187-188 (1990), 268pp.

[27]

D. Ruelle, A variational formulation of equilibrium statistical mechanics and the {G}ibbs phase rule, Comm. Math. Phys., 5 (1967), 324-329.  doi: 10.1007/BF01646446.

[28]

D. Ruelle, Statistical mechanics of a one-dimensional lattice gas, Comm. Math. Phys., 9 (1968), 267-278.  doi: 10.1007/BF01654281.

[29]

D. Ruelle, The thermodynamic formalism for expanding maps, Comm. Math. Phys., 125 (1989), 239-262.  doi: 10.1007/BF01217908.

[30]

O. Sarig, Thermodynamic formalism for countable Markov shifts, in Hyperbolic Dynamics, Fluctuations and Large Deviations, Proc. Sympos. Pure Math., 89, Amer. Math. Soc., Providence, RI, 2015, 81–117.

[31]

J. G. Sinaĭ, Gibbs measures in ergodic theory, Uspehi Mat. Nauk, 27 (1972), 21-64.  doi: 10.1070/RM1972v027n04ABEH001383.

[32]

H. E. Stanley, Dependence of critical properties on dimensionality of spins, Phys. Rev. Lett., 20 (1968), 589-592.  doi: 10.1103/PhysRevLett.20.589.

[33]

A. C. D. van EnterR. Fernández and A. D. Sokal, Regularity properties and pathologies of position-space renormalization-group transformations: Scope and limitations of Gibbsian theory, J. Statist. Phys., 72 (1993), 879-1167.  doi: 10.1007/BF01048183.

[34]

P. Walters, A variational principle for the pressure of continuous transformations, Amer. J. Math., 97 (1975), 937-971.  doi: 10.2307/2373682.

[35]

P. Walters, Invariant measures and equilibrium states for some mappings which expand distances, Trans. Amer. Math. Soc., 236 (1978), 121-153.  doi: 10.1090/S0002-9947-1978-0466493-1.

[36]

P. Walters, Convergence of the Ruelle operator for a function satisfying Bowen's condition, Trans. Amer. Math. Soc., 353 (2001), 327-347.  doi: 10.1090/S0002-9947-00-02656-8.

[37]

P. Walters, A natural space of functions for the Ruelle operator theorem, Ergodic Theory Dynam. Systems, 27 (2007), 1323-1348.  doi: 10.1017/S0143385707000028.

[1]

Luis Barreira. Nonadditive thermodynamic formalism: Equilibrium and Gibbs measures. Discrete and Continuous Dynamical Systems, 2006, 16 (2) : 279-305. doi: 10.3934/dcds.2006.16.279

[2]

Renaud Leplaideur. From local to global equilibrium states: Thermodynamic formalism via an inducing scheme. Electronic Research Announcements, 2014, 21: 72-79. doi: 10.3934/era.2014.21.72

[3]

Leandro Cioletti, Artur O. Lopes. Interactions, specifications, DLR probabilities and the Ruelle operator in the one-dimensional lattice. Discrete and Continuous Dynamical Systems, 2017, 37 (12) : 6139-6152. doi: 10.3934/dcds.2017264

[4]

Yongluo Cao, De-Jun Feng, Wen Huang. The thermodynamic formalism for sub-additive potentials. Discrete and Continuous Dynamical Systems, 2008, 20 (3) : 639-657. doi: 10.3934/dcds.2008.20.639

[5]

Eugen Mihailescu. Approximations for Gibbs states of arbitrary Hölder potentials on hyperbolic folded sets. Discrete and Continuous Dynamical Systems, 2012, 32 (3) : 961-975. doi: 10.3934/dcds.2012.32.961

[6]

Viviane Baladi, Mark F. Demers. Thermodynamic formalism for dispersing billiards. Journal of Modern Dynamics, 2022, 18: 415-493. doi: 10.3934/jmd.2022013

[7]

Ivan Werner. Equilibrium states and invariant measures for random dynamical systems. Discrete and Continuous Dynamical Systems, 2015, 35 (3) : 1285-1326. doi: 10.3934/dcds.2015.35.1285

[8]

Vaughn Climenhaga. A note on two approaches to the thermodynamic formalism. Discrete and Continuous Dynamical Systems, 2010, 27 (3) : 995-1005. doi: 10.3934/dcds.2010.27.995

[9]

Vítor Araújo. Semicontinuity of entropy, existence of equilibrium states and continuity of physical measures. Discrete and Continuous Dynamical Systems, 2007, 17 (2) : 371-386. doi: 10.3934/dcds.2007.17.371

[10]

Michael Jakobson, Lucia D. Simonelli. Countable Markov partitions suitable for thermodynamic formalism. Journal of Modern Dynamics, 2018, 13: 199-219. doi: 10.3934/jmd.2018018

[11]

Manfred Denker, Yuri Kifer, Manuel Stadlbauer. Thermodynamic formalism for random countable Markov shifts. Discrete and Continuous Dynamical Systems, 2008, 22 (1&2) : 131-164. doi: 10.3934/dcds.2008.22.131

[12]

Anna Mummert. The thermodynamic formalism for almost-additive sequences. Discrete and Continuous Dynamical Systems, 2006, 16 (2) : 435-454. doi: 10.3934/dcds.2006.16.435

[13]

Manfred Denker, Yuri Kifer, Manuel Stadlbauer. Corrigendum to: Thermodynamic formalism for random countable Markov shifts. Discrete and Continuous Dynamical Systems, 2015, 35 (1) : 593-594. doi: 10.3934/dcds.2015.35.593

[14]

Yakov Pesin. On the work of Sarig on countable Markov chains and thermodynamic formalism. Journal of Modern Dynamics, 2014, 8 (1) : 1-14. doi: 10.3934/jmd.2014.8.1

[15]

Patricia Domínguez, Peter Makienko, Guillermo Sienra. Ruelle operator and transcendental entire maps. Discrete and Continuous Dynamical Systems, 2005, 12 (4) : 773-789. doi: 10.3934/dcds.2005.12.773

[16]

Zhihui Yuan. Multifractal analysis of random weak Gibbs measures. Discrete and Continuous Dynamical Systems, 2017, 37 (10) : 5367-5405. doi: 10.3934/dcds.2017234

[17]

David Parmenter, Mark Pollicott. Gibbs measures for hyperbolic attractors defined by densities. Discrete and Continuous Dynamical Systems, 2022, 42 (8) : 3953-3977. doi: 10.3934/dcds.2022038

[18]

Maria Pires De Carvalho. Persistence of Bowen-Ruelle-Sinai measures. Discrete and Continuous Dynamical Systems, 2007, 17 (1) : 213-221. doi: 10.3934/dcds.2007.17.213

[19]

L. Cioletti, E. Silva, M. Stadlbauer. Thermodynamic formalism for topological Markov chains on standard Borel spaces. Discrete and Continuous Dynamical Systems, 2019, 39 (11) : 6277-6298. doi: 10.3934/dcds.2019274

[20]

Gerhard Keller. Stability index, uncertainty exponent, and thermodynamic formalism for intermingled basins of chaotic attractors. Discrete and Continuous Dynamical Systems - S, 2017, 10 (2) : 313-334. doi: 10.3934/dcdss.2017015

2021 Impact Factor: 1.588

Metrics

  • PDF downloads (240)
  • HTML views (100)
  • Cited by (1)

[Back to Top]